Alert archive / Arizona / Freeze Warnings in 2005
Freeze Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 5, 2005, 3:00 PM MST. It took effect at Dec 6, 2005, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2005, 3:00 PM MST (22:00 UTC)
- In effect from
- Dec 6, 2005, 2:00 AM MST
- Expired
- Dec 6, 2005, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 052200 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST MON DEC 5 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY FOR A HARD FREEZE... .A VERY DRY AIRMASS WILL ALLOW LOW TEMPERATURES TO QUICKLY FALL BELOW FREEZING AFTER MIDNIGHT. IN ADDITION...MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW FOR AN EXCELLENT NIGHT OF RADIATIONAL COOLING. AZZ029-033-061500- /O.NEW.KTWC.FZ.W.0004.051206T0900Z-051206T1500Z/ SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 300 PM MST MON DEC 5 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY FOR A HARD FREEZE. LOW TEMPERATURES ACROSS EASTERN PIMA AND SOUTHEAST PINAL COUNTIES...INCLUDING THE TUCSON METRO AREA WILL FALL INTO THE UPPER 20S. DURATIONS OF SUB-FREEZING TEMPERATURES WILL OCCUR FOR 6 TO POSSIBLY 8 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE. $$
1 follow-up statement
000 WWUS75 KTWC 061458 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 758 AM MST TUE DEC 6 2005 ...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... AZZ029-033-061600- /O.EXP.KTWC.FZ.W.0004.000000T0000Z-051206T1500Z/ SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 758 AM MST TUE DEC 6 2005 ...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... TEMPERATURES ACROSS PORTIONS OF SOUTHEAST PINAL AND EASTERN PIMA COUNTY HAVE BEGUN TO SLOWLY WARM SINCE SUNRISE. CURRENTLY AT THE TUCSON INTERNATIONAL AIRPORT THE TEMPERATURE IS 33 DEGREES. SOME OUTLYING AREAS WILL LIKELY SEE TEMPERATURES AT OR NEAR FREEZING FOR ANOTHER HOUR OR SO...BUT HARD FREEZING TEMPERATURES OF 28 DEGREES OR LESS ARE NOT LIKELY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 5, 2:50 PM MST, 10 minutes earlier.
Area forecast discussion, Dec 5, 2:50 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST MON DEC 5 2005 .SYNOPSIS...SOUTHEAST ARIZONA WILL BE BETWEEN HIGH PRESSURE OFF THE PACIFIC COAST AND LOW PRESSURE OVER THE CENTRAL AND EASTERN UNITED STATES. THIS WILL RESULT IN A DRY AND COOL NORTHWESTERLY FLOW PATTERN ALOFT...WITH TEMPERATURES EXPECTED TO BE BELOW SEASONAL NORMALS THROUGH TUESDAY AND THEN NEAR NORMAL INTO THE UPCOMING WEEKEND. THERE WILL BE AN INCREASE IN MAINLY HIGH CLOUDS DURING THE SECOND HALF OF THE WORK WEEK. && .DISCUSSION...IR SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE AREA WITH A FEW CIRRUS SKIRTING THE SOUTHERN ARIZONA BORDER. A CHILLY START TO THE MORNING WITH OVERNIGHT LOWS RANGING FROM 15 DEG F AT THE BISBEE/DOUGLAS AIRPORT TO 40 DEG AT ORGAN PIPE CACTUS NATIONAL MONUMENT. TYPICAL READINGS HOWEVER WERE IN THE LOWER 20S TO THE LOWER 30S. AT THE TUCSON INTL AIRPORT THE LOW WAS 30 DEG F. FOR A COMPLETE LISTING OF OVERNIGHT LOWS AND SUNDAYS HIGHS ACROSS SOUTHEAST ARIZONA REFER TO THE LATEST REGIONAL TEMPERATURE AND PRECIPITATION SUMMARY (AWIPS HEADER PHXRTPTWC WMO HEADER ASUS65). THE BIGGEST CHANGE TO THIS FORECAST PACKAGE WILL BE THE SHORT TERM. THIS MORNINGS LOWS WERE COOLER THAN FORECASTED DUE TO THE RAPIDLY FALLING DEWPOINT TEMPERATURES. THEREFORE BASED ON THE MODELS SHOWING A CONSIDERABLE DROP IN DEWPOINTS OVERNIGHT IT SHOULDNT BE TOO DIFFICULT TO SEE TEMPS ANYWHERE FROM 2 TO 6 DEGREES COOLER THAN THIS MORNINGS LOWS. I DID UNDERCUT MOS TEMP GUIDANCE TO ARRIVE AT SOME OF THESE NUMBERS...BUT IT SEEMS PRUDENT SINCE MOS DIDNT HANDLE LOWS VERY WELL THIS MORNING FROM YESTERDAYS GUIDANCE. THEREFORE...EXPECT A HARD FREEZE TONIGHT FOR ALL OF THE FORECAST AREA WITH THE EXCEPTION OF WESTERN AND CENTRAL PIMA COUNTY (ZONES 31 & 32 RESPECTIVELY). EASTERN 32 MAY SEE TEMPS APPROACH OR EVEN REACH THE HARD FREEZE CRITERIA OF 28 DEGREES...BUT NOT EXPECTING IT TO BE WIDESPREAD ENOUGH TO WARRANT A FREEZE WARNING FOR THE ENTIRE ZONE. HOWEVER...THE OFFICIAL FREEZE WARNING WILL ONLY INCLUDE EASTERN PIMA AND SOUTHEAST PINAL COUNTIES (ZONES 33 AND 29 RESPECTIVELY) SINCE LOCAL POLICY REQUIRES A REISSUANCE OF A FREEZE WARNING FOR THIS AREA EVER TIME A HARD FREEZE IS EXPECTED. FOR EASTERN ZONES ONLY THE FIRST FREEZE OF THE SEASON IS WARNED FOR...UNLESS A PROLONGED WARMUP PRECEDES A FREEZE. WATER VAPOR CURRENTLY SHOWS A LONGWAVE TROUGH OVER THE CENTER OF THE NATION WITH A RIDGE JUST OFF THE WEST COAST. MODELS SHOW A SHORTWAVE DROPPING SOUTH FROM WESTERN CANADA AND DEVELOPING INTO A CLOSED LOW OVER THE CENTRAL ROCKIES ON WEDNESDAY. THIS WILL LIKELY BRING AN INCREASE IN WINDS MAINLY FOR THE NORTHERN PART OF THE STATE. THIS SYSTEM WILL THEN QUICKLY MOVE EAST INTO THE MID MISSISSIPPI RIVER VALLEY ON THURSDAY WITH SHORTWAVE RIDGING SLIDING ACROSS THE DESERT SOUTHWEST. THEREAFTER THE MODELS HAVE BEEN EXTREMELY UNRELIABLE REGARDING A LOW THAT DEVELOPS ALONG THE WEST COAST. FOR THE PAST TWO DAYS (AT LEAST) THE MODELS HAVE ALL HAD DIFFERING SOLUTIONS IN ADDITION TO EXTREME FLIP-FLOPS FROM ONE MODEL RUN TO THE NEXT. CASE IN POINT 00Z RUN OF THE GFS WHICH ADVERTISED A CLOSED LOW OVER NEW MEXICO BY LATE FRIDAY WHILE THE 12Z RUN HAS A MUCH BROADER LOW CENTERED JUST OFF THE COAST OF OREGON. WITH THIS MUCH UNCERTAINTY IN THE MODELS ALL ARIZONA OFFICES HAVE CONTINUED TO JUST USE A WAIT AND SEE ATTITUDE UNTIL THE MODELS COME TO MORE OF A CONSENSUS...OR AT LEAST STOP FLIP-FLOPPING. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 5, 3:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST MON DEC 5 2005 AZZ029-033-062200- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 300 PM MST MON DEC 5 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY FOR A HARD FREEZE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S FOR MOST LOCATIONS WITH A FEW AREAS POSSIBLY FALLING INTO THE MID 20S. DURATIONS FOR SUB-FREEZING TEMPERATURES WILL LIKELY OCCUR FOR 6 TO PERHAPS 8 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-034-035-062200- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 300 PM MST MON DEC 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT RECORD OR NEAR RECORD LOWS ARE EXPECTED TO OCCUR TONIGHT WITH READINGS FALLING INTO THE SINGLE DIGITS FOR NORTHERN GREENLEE COUNTY...AND INTO THE MID TEENS TO THE MID 20S FOR GRAHAM...COCHISE AND SANTA CRUZ COUNTIES. DURATIONS OF SUB- FREEZING TEMPERATURES ARE EXPECTED TO LAST FOR AT LEAST 6 OR PERHAPS 8 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-062200- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 300 PM MST MON DEC 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT OVERNIGHT LOWS WILL LIKELY DIP BELOW FREEZING FOR TONIGHT ACROSS EASTERN SECTIONS OF CENTRAL PIMA COUNTY...BUT DURATIONS SHOULD BE BRIEF AND LOWS SHOULD REMAIN ABOVE HARD FREEZE CRITERIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Freeze Warnings in Arizona, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.